News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gastroenterology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gastroenterology Answers List

Forum Name: Gastroenterology Topics

Question: Omeprazole Side Effect


 cufflink13 - Sat Dec 10, 2005 10:30 pm

Has anyone experienced calf/leg muscle pain while taking omeprazole (Prilosec)? I was prescribed this about 3 weeks ago and lately have had what feels like sore calf muscles, as if I had done quite a bit of walking. I do take 4-5 filghts of stairs about 6 times a day but have been doing this for over a year so I don't think that's the cause. The backs of both kness feel sore too so I thought it may be that I sit too much at work. I have been making a point of getting up and walking around every hour or hour and a half or so but the discomfort remians. Sometimes it extends to my lower thighs as well.

Thank you.
 Theresa Jones, RN - Sun Dec 11, 2005 6:14 am

User avatar Hi cufflink13,
Although there are some rare side effects that are infrequent occurrences they include muscle pain, weakness, leg cramps etc. Contact your physician and inform him/her of the appearance of the symptoms you are experiencing.
Sincerely,
Theresa Jones, RN
 bobwhite - Sun Jan 18, 2009 1:48 pm

I took 40mg of omeprazole for acid reflux for 1 1/2 years. My reflux seemed much better so I decided to go to 20mg around Dec. 18. I then discontinued the medication around the 1st of Jan. I don't know if there are side effects once you stop the meds, but I did notice some cramping in my thighs. About 15 days after stopping the meds, I got leg pains. The pain started in my left leg with swelling around the knee. Later I developed pain in the back of my left knee and in my calf. The pain is most severe when I get up or go to lie down and if I have been sitting and start to walk. I am very active physically and thought it might be my arthritis. I thought that I may have irritated the arthritis when walking a couple hours in the snow. I did go to an orthopedic MD about 3 weeks later and he said it could be a tear along with Baker's cyst and the arthritis; however, after seeing the Doctor, my right leg started having the same symptoms. I began to wonder if this could be a side effect of the omeprazole.
 Broomstick - Tue Jan 27, 2009 12:33 pm

when i first started taking Priolosec (omeprazole) i was getting pain in my left leg and knee, usually when i sit for a long period of time and try to get up, or walk up stairs it would feel like i been walking for hours.

after being on this medication for about 3 months, that side effect doesn't happen to me anymore, not sure what it was, but it was just annoying, it went away on it's own in my case.

maybe give it more time?

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here